A CASE of an unusual syndrome of transient edema and hypoproteinemia has been observed. A 28-year-old man developed a syndrome of hypoproteinemia and edema after a period of anorexia and diarrhea subsequent to oxytetracycline (Terramycin) administration. The hypoproteinemia was manifested chiefly by depression of the serum albumin fraction. After spontaneous diuresis and cessation of the diarrhea, the serum protein value rose from an initial level of 2.7 gm. to 6.3 gm. per 100 cc., seven weeks after the onset of the edema. Results of studies of renal, hepatic, and circulatory function were normal. The mechanism of the hypoproteinemia in this case, as in similar reported cases, is not known.
REPORT OF A CASE
L. C., a 28-year-old white single gardener, was admitted to the hospital on Jan. 25, 1952, because of diarrhea of six days' duration. He was perfectly well until 24 days prior to admission, when he noted diffuse